MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thrombectomy procedure, the subject retriever was advanced to the target site and the stent was noted to be twisted at the proximal end when deployed under the x-ray imaging.When the physician withdrew the retriever out of the patient¿s anatomy, and the proximal end of the retriever was found separated.All broken part of the retriever was removed from the patient¿s anatomy.Another retriever was used to complete the procedure successfully.The patient condition was good, and no clinical consequences were reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling, or packaging failed to meet its specifications when released.During visual inspection, the distal end of the proximal coil was noted to be deformed/kinked at the distal end section.The retriever shaped section was slightly kinked.There was no fracture noted to the retriever or core wire.Functional testing was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The additional information received stated that, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The device was returned and there was no fractured noted to the device.The retriever proximal coil and the retriever shaped section was noted to be damaged.It is probable that the device was damaged during navigation through the patient¿s anatomy.An assignable cause of not confirmed was assigned to the reported issue retriever fractured/broken during use, as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.An assignable cause of procedural factors was assigned to the reported issue retriever core wire kinked and analyzed issues retriever coils damaged and retriever shaped section damage, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11620032
Report Number3012931345-2021-00053
Device Sequence Number4009864
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000041913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO 18 MICROCATHETER (STRYKER)); TREVO PRO 18 MICROCATHETER (STRYKER))
Patient Age68 YR
Patient Weight77